DOI: http://dx.doi.org/10.18203/2319-2003.ijbcp20200731

Amoxicillin induced toxic epidermal necrolysis

Lakshmi Narasimha G., Kalpana P.

Abstract


Toxic epidermal necrolysis (TEN) is a rare life-threatening adverse drug reaction associated with mucocutaneous eruptions and peeling of skin (sloughing) mostly caused by drugs like sulphonamides, beta lactams, carbamazepine and non-steroidal anti-inflammatory drugs (NSAIDs). Amoxicillin is a broad spectrum, bactericidal, Beta-lactam antibiotic used in treatment of various infections. Here by we have reported the case of amoxicillin induced severe toxic epidermal necrolysis. A Patient admitted in the hospital with the symptoms of epidermal sloughing that resulted in bare dermis as he received Amoxicillin drug for his diagnosis of fever. After clear examination TEN was confirmed and suspected with the cause due to Amoxicillin. The drug was stopped and patient was treated with other drugs for symptomatic cure. The patient was recovered from his condition and improved significantly.


Keywords


Amoxicillin, Adverse drug reactions, Life threatening, Mucocutaneous eruptions, Skin sloughing, Toxic epidermal necrolysis

Full Text:

PDF

References


Helen T Shin, Mary Wu Chang. Drug Eruptions in Children. Curr Probl Pediatr. 2001;31:207-34.

Harris V, Jackson C, Cooper A. Review of Toxic Epidermal Necrolysis. Int J Mol.Sci. 2016;17:1-10.

Zachariah TG, Rao KNS, Noronha TM, Acharya S, Pooja M, Noble J. Amoxicillin induced toxic epidermal necrolysis. Int J Basic Clin Pharmacol. 2016;5(3):1134-37.

Pathak S, Nagar M, Kavad M, Patel H, Patel K, Patel M. Single dose amoxicillin induced toxic epidermal necrolysis–A rare life threatening dermatological condition. Inter Arch Integrat Med. 2016;3(4):187-90.

Yang SC, Sindy Hu, Zhang SZ, Huang J, Zhang J, Ji C, et al. The Epidemiology of Stevens-Johnson Syndrome and Toxic Epidermal Necrolysis in China. J Immunol Res. 2018;(6):1-10.

Harr T, French LE. Toxic epidermal necrolysis and Stevens-Johnson syndrome. Orphanet J Rare Dis. 2010;5(39):1-11.

Kinoshita Y, Saeki H. A review of the pathogenesis of toxic epidermal necrolysis. J Nippon Med School. 2016;83(6):216-22.

Ramdial PK, Naidoo DK. Drug-induced cutaneous pathology. J Clini Pathol. 2009;62(6):493-504.